Alert archive / Wisconsin / Winter Storm Warnings in 2015
Winter Storm Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm warning at Apr 9, 2015, 9:53 PM CDT for 4 counties in Wisconsin. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2015, 9:53 PM CDT (02:53 UTC)
- Expired
- Apr 10, 2015, 7:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169 WWUS43 KGRB 100253 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 953 PM CDT THU APR 9 2015 ...A LATE SEASON STORM TO BRING HEAVY SNOW TO NORTH-CENTRAL AND PORTIONS OF FAR NORTHEAST WISCONSIN TONIGHT... .LOW PRESSURE WILL TRACK FROM NEAR DUBUQUE IOWA THIS EVENING... NORTHEAST...TO THE NORTHWEST CORNER OF LOWER MICHIGAN BY DAYBREAK. COLDER AIR BEING DRAWN SOUTH BEHIND THE LOW WILL CAUSE THE RAIN OVER NORTHERN WISCONSIN TO CHANGE TO SNOW. THE SNOW COULD BE HEAVY AT TIMES AFTER MIDNIGHT. WIZ005-010-100930- /O.UPG.KGRB.WW.Y.0012.000000T0000Z-150410T1500Z/ /O.NEW.KGRB.WS.W.0002.150410T0253Z-150410T1500Z/ VILAS-ONEIDA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER 953 PM CDT THU APR 9 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 AM CDT FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * MIXED RAIN...SNOW...AND SLEET WILL CHANGE TO ALL SNOW. THE SNOW IS LIKELY TO BE HEAVY AT TIMES. * A TOTAL SNOW ACCUMULATION OF 4 TO 8 INCHES IS EXPECTED...WITH THE HIGHEST TOTALS OCCURRING TO THE NORTHEAST OF A LINE FROM BOULDER JUNCTION...TO RHINELANDER...TO CRANDON...TO FLORENCE. * THE HEAVY SNOW COULD REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES AND PRODUCE DIFFICULT TRAVEL CONDITIONS. ALTHOUGH THE SNOW BE DIMINISHING BY THE MORNING COMMUTE...MORNING TRAVELERS SHOULD EXPECT TO ENCOUNTER SNOW COVERED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ011-012-100930- /O.UPG.KGRB.WW.Y.0012.150410T0500Z-150410T1500Z/ /O.NEW.KGRB.WS.W.0002.150410T0500Z-150410T1500Z/ FOREST-FLORENCE- INCLUDING THE CITY OF...CRANDON 953 PM CDT THU APR 9 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 AM CDT FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * RAIN WILL MIX WITH SNOW AND SLEET LATE THIS EVENING...THEN CHANGE TO ALL SNOW AFTER MIDNIGHT. THE SNOW IS LIKELY TO BE HEAVY AT TIMES. * A TOTAL SNOW ACCUMULATION OF 4 TO 8 INCHES IS EXPECTED ACROSS MOST OF THE AREA...WITH THE HIGHEST TOTALS OCCURRING TO THE NORTHEAST OF A LINE FROM BOULDER JUNCTION...TO RHINELANDER...TO CRANDON...TO FLORENCE. SNOWFALL TOTALS IN EASTERN FLORENCE COUNTY WILL BE A LITTLE LOWER. * THE HEAVY SNOW COULD REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES AND PRODUCE DIFFICULT TRAVEL CONDITIONS. ALTHOUGH THE SNOW BE DIMINISHING BY THE MORNING COMMUTE...MORNING TRAVELERS SHOULD EXPECT TO ENCOUNTER SNOW COVERED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ018-100930- /O.CON.KGRB.WW.Y.0012.000000T0000Z-150410T1500Z/ LINCOLN- INCLUDING THE CITY OF...TOMAHAWK 953 PM CDT THU APR 9 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * RAIN WILL MIX WITH SNOW AND SLEET THIS EVENING...THEN CHANGE TO ALL SNOW. THE SNOW COULD FALL QUITE HEAVILY AT TIMES. * SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED...WITH THE HIGHEST TOTALS IN NORTHEAST LINCOLN COUNTY. * THE SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. SNOW COVERED ROADWAYS CAN BE EXPECTED FOR THE FRIDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ019-100930- /O.CON.KGRB.WW.Y.0012.150410T0500Z-150410T1500Z/ LANGLADE- INCLUDING THE CITY OF...ANTIGO 953 PM CDT THU APR 9 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * RAIN WILL MIX WITH SNOW AND SLEET AROUND MIDNIGHT...THEN CHANGE TO ALL SNOW AFTER MIDNIGHT. THE SNOW COULD FALL QUITE HEAVILY AT TIMES. * SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED...WITH THE HIGHEST TOTALS IN NORTHERN LANGLADE COUNTY. * THE SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. SNOW COVERED ROADWAYS CAN BE EXPECTED FOR THE FRIDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ SKOWRONSKI
2 follow-up statements
888 WWUS43 KGRB 100844 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 344 AM CDT FRI APR 10 2015 ...SNOW WILL DIMINISH OVERNIGHT... .SNOW WILL DIMINISH FROM SOUTHWEST TO NORTHEAST DURING THE EARLY MORNING HOURS. ANOTHER 1 TO 3 INCHES COULD FALL OVER FLORENCE COUNTY WITH LESS TO THE SOUTH AN WEST. ROADS AND SIDEWALKS ARE VERY SLICK SO TRAVEL WITH CARE ON YOUR WAY TO WORK OR SCHOOL. WIZ005-010>012-101200- /O.EXT.KGRB.WS.W.0002.000000T0000Z-150410T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 344 AM CDT FRI APR 10 2015 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... * MIXED RAIN...SNOW WILL DIMINISH FROM SOUTHWEST TO NORTHEAST. * ANOTHER 1 TO 3 INCHES COULD FALL IN FLORENCE COUNTY WITH LESS TO THE WEST AND SOUTH. * THE HEAVY SNOW COULD REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES AND PRODUCE DIFFICULT TRAVEL CONDITIONS. ALTHOUGH THE SNOW BE DIMINISHING BY THE MORNING COMMUTE... MORNING TRAVELERS SHOULD EXPECT TO ENCOUNTER SNOW COVERED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ018-101200- /O.EXT.KGRB.WW.Y.0012.000000T0000Z-150410T1200Z/ LINCOLN- INCLUDING THE CITY OF...TOMAHAWK 344 AM CDT FRI APR 10 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... * SNOW WILL DIMINISH TO FLURRIES BY DAYBREAK. * ADDITIONAL SNOW ACCUMULATIONS SHOULD BE LESS THAN AN INCH. * THE SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ019-101200- /O.EXT.KGRB.WW.Y.0012.000000T0000Z-150410T1200Z/ LANGLADE- INCLUDING THE CITY OF...ANTIGO 344 AM CDT FRI APR 10 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... * SNOW WILL DIMINISH TO FLURRIES BY DAYBREAK. * ADDITIONAL SNOW ACCUMULATION OF AN INCH OR TWO ARE POSSIBLE. * THE SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$
166 WWUS43 KGRB 101138 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 638 AM CDT FRI APR 10 2015 ...SNOW HAS JUST ABOUT ENDED... .THE LATE WINTER STORM THAT BROUGHT SIGNIFICANT SNOW TO MUCH OF NORTHERN AND CENTRAL WISCONSIN WAS MOVING AWAY FROM THE REGION AT DAYBREAK...AND THE SNOW WAS JUST ABOUT OVER. WIZ005-010>012-101245- /O.EXP.KGRB.WS.W.0002.000000T0000Z-150410T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 638 AM CDT FRI APR 10 2015 ...WINTER STORM WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... LIGHT SNOW WILL END THIS MORNING WITH NO ADDITIONAL ACCUMULATION. $$ WIZ018-101245- /O.EXP.KGRB.WW.Y.0012.000000T0000Z-150410T1200Z/ LINCOLN- INCLUDING THE CITY OF...TOMAHAWK 638 AM CDT FRI APR 10 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... LIGHT SNOW WILL END THIS MORNING WITH NO ADDITIONAL ACCUMULATION. $$ WIZ019-101245- /O.EXP.KGRB.WW.Y.0012.000000T0000Z-150410T1200Z/ LANGLADE- INCLUDING THE CITY OF...ANTIGO 638 AM CDT FRI APR 10 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... LIGHT SNOW OR FLURRIES WILL END THIS MORNING WITH NO ADDITIONAL ACCUMULATION. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Apr 9, 9:35 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 9, 9:35 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 935 PM CDT THU APR 9 2015 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE AND NEW INFORMATION ADDED TO UPDATE SECTION .UPDATE... ISSUED AT 929 PM CDT THU APR 9 2015 HAVE DECIDED TO UPGRADE MY NW/NRN 4 COUNTIES TO A WINTER STORM WARNING. NOT A CLEAR-CUT SITN AT ALL...BUT GIVEN THE STRENGTH OF THE DYNAMICS TO COME ACRS THAT AREA LATER IN THE NGT...COULD EASILY SEE SOME 1-2 INCH PER HOUR SNOWFALL RATES. WL CALL FOR 4-8 INCH TOTALS IN THE WSW. THINK THE HIGHEST TOTALS WILL END UP IN AN AREA NE OF A LINE FROM BOULDER JUNCTION...TO RHINELANDER...TO CRANDON...TO FLORENCE. ELSEWHERE ACRS THE AREA...INITIAL SURGE OF PCPN HAS SHIFTED THROUGH...BUT EXPECT SOME REDEVELOPMENT AHEAD OF THE MAIN SHRTWV. WL KEEP HIGH POPS GOING MOST OF THE NGT. UPDATED PRODUCT SUITE WL BE OUT ASAP. UPDATE ISSUED AT 536 PM CDT THU APR 9 2015 FCST ISSUES SPAN THE SEASONS THIS EVENING AS STRENGTHENING CYCLONE LIFTS NEWD FM IA. CLUSTER OF SVR STORMS IN S-C WI HEADING NE. LOCAL MESO PLOTS SHOW POOL OF INSTABILITY EXPANDING NE...BUT NOT AS QUICKLY AS THE STORMS ARE MOVG NE. IT/S GOING TO BE A CLOSE CALL ON WHETHER A SVR STORM COULD CLIP THE SRN PART OF THE FCST AREA BEFORE WEAKENING. THE PRIMARY SVR THREAT WOULD BE HAIL...AND THINK THAT WOULD NEED TO HAPPEN WITHIN THE NEXT COUPLE HRS...BEFORE PCPN GETS TOO WIDESPREAD. IT/S A COMPLETELY DIFFERENT SITN ACRS THE NW CORNER OF THE FCST AREA...WHERE THE THREAT IS HEAVY SNOW. WATCHING THE UPR DEFORMATION ZONE EXPAND NEWD AS MAIN SHRTWV EJECTS TOWARD WI. EXTRAOLATION OF SRN EDGE OF THE DEFORMATION ZONE WOULD BRING IT ACRS THE NW PART OF THE FCST AREA. MAIN QUESTIONS FOR SNOW AMNTS CONTINUE TO BE TIMING OF THE CHANGEOVER AND HOW MUCH PCPN FALLS AFTER THAT TIME. NRN STREAM SHRTWV EDGING IN FM THE NW MAY TEND TO DISRUPT THE COMMA HEAD AND NUDGE IT EWD...LIMITING THE AMNT OF PCPN THAT FALLS AFTER THE CHANGEOVER. ON THE OTHER HAND...PCPN COULD BE FALLING QUITE HEAVILY AFTER THE CHANGEOVER...SO THE POTENTIAL IS THERE FOR A PERIOD OF HEAVY SNOW. NEED TO WATCH THIS VERY CLOSELY...BUT LIKELY WON/T BE ABLE TO MAKE ANY HEADLINE CHANGES UNTIL WE START TO SEE THE CHANGEOVER OCCURRING. && .SHORT TERM...TONIGHT AND FRIDAY ISSUED AT 241 PM CDT THU APR 9 2015 THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE HEADING NORTHEAST AS IT ENTERS SOUTH-CENTRAL IOWA EARLY THIS AFTERNOON. COMMA HEAD PRECIPITATION IS OCCURRING JUST TO THE REAR OF THE PRIMARY SHORTWAVE LOCATED OVER CENTRAL NEBRASKA...WHERE HEAVY SNOW AND A FEW LIGHTNING STRIKES HAVE BEEN DETECTED. DOWNSTREAM OF THE SYSTEM...A SHORTWAVE IMPULSE IS GENERATING SHOWERS AND THUNDERSTORMS OVER THE EASTERN HALF OF WISCONSIN. MOST OF THE THUNDERSTORM ACTIVITY HAS DIMINISHED AS THEY REACHED THE WAUTOMA TO MANITOWOC CORRIDOR SINCE ELEVATED INSTABILITY HAS NOT BEEN ABLE TO EXTEND THAT FAR NORTH. AS A RESULT...LOOK FOR PERIODS OF SHOWERS AND DRIZZLE TO CONTINUE TO IMPACT THE REGION FOR THE REST OF THE AFTERNOON. THE MAIN FORECAST CONCERNS REVOLVE AROUND HEAVY WINTRY PRECIP ACROSS THE NORTH AND THUNDERSTORM CHANCES OVER THE SOUTH AS A CYCLONE PASSES ACROSS THE REGION TONIGHT. TONIGHT...THE STRONG SHORTWAVE OVER NEBRASKA WILL SWING NORTHEAST AS IT PUSHES A SURFACE LOW FROM THE NORTHWEST CORNER OF ILLINOIS TO CENTRAL LAKE MICHIGAN TO THE STRAITS OF MACKINAC. AHEAD OF THE LOW...ELEVATED INSTABILITY UP TO 500 J/KG MAY SNEAK INTO EAST-CENTRAL WISCONSIN WITHIN A REGION OF STRONG UPWARD MOTION WHICH COULD GENERATE SCATTERED THUNDERSTORMS THOUGH AROUND MID-EVENING. IF THUNDERSTORMS DO OCCUR...SMALL HAIL WILL BE POSSIBLE. TO THE NORTH OF THE LOW...EXCELLENT UPPER DIVERGENCE COMBINED WITH STRONG MID-LEVEL FGEN AND REDUCED STABILITY WILL LEAD TO A HEALTHY DEFORMATION BAND DEVELOPING FROM WEST-CENTRAL TO NORTH-CENTRAL WISCONSIN. THIS DEFORMATION BAND WILL BRING A PROLONGED PERIOD OF MODERATE TO HEAVY PRECIP AT TIMES. WITH TEMPS AND DEWPOINTS IN THE MIDDLE 30S AT THE START OF THE EVENING...PRECIP WILL LIKELY BE ALL RAIN FOR THE FIRST COUPLE HOURS. THEN COLDER AIR WILL GRADUALLY GET DRAWN INTO NORTH-CENTRAL WISCONSIN TO CHANGE PRECIP TO SLEET AND THEN SNOW. BUFKIT SOUNDINGS INDICATE THAT THE NORTH COULD SEE A FEW HOUR PERIOD OF SLEET WHICH COULD LEAD TO DECENT SLEET ACCUMULATIONS GIVEN THE EXPECTED PRECIP RATES. THEN ONCE TEMPS COOL ENOUGH FOR ALL SNOW...SNOWFALL RATES COULD EASILY EXCEED AN INCH PER HOUR AT TIMES. BUT ONE OF THE MOST DIFFICULT ASPECTS OF THIS FORECAST IS IN REGARDS TO HOW QUICKLY THIS CHANGE OVER OCCURS SINCE COLD AIR IS NOT THAT PLENTIFUL TO OUR NORTH. BEST GUESS FROM GUIDANCE INDICATES THIS CHANGE OVER WILL OCCUR LATE THIS EVENING OVER N-C WISCONSIN AND EARLY OVERNIGHT OVER TO CENTRAL WISCONSIN TO THE IRON MOUNTAIN AREA. THE INITIAL RAIN AND SLEET WILL EAT UP SOME OF THE QPF AMOUNTS THIS EVENING...BUT GUIDANCE STILL POINT TOWARDS OVER A HALF INCH FALLING AFTER 06Z. ADDITIONALLY...THE HI-RES MODELS ARE ALSO INDICATING BANDING TAKING PLACE...AND A LITTLE FARTHER TO THE EAST THAN SHOWN PREVIOUSLY. HAVE SHIFTED QPF AND SNOW AMOUNTS TO THE EAST AS A RESULT...WHICH GIVES SNOW AMOUNTS OF 3-6 INCHES FROM LINCOLN AND LANGLADE ON NORTH. A QUARTER TO A HALF INCH OF THAT COULD TURN OUT TO BE SLEET ACCUMULATION. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE DEPENDING ON WHERE THE SNOW BANDS SET UP. BECAUSE OF THIS UNCERTAINTY...WILL ISSUE A WINTER WEATHER ADVISORY FROM 02Z-13Z. FRIDAY...PRECIP WITH SNOW WEST OF THE FOX VALLEY AND RAIN TO THE EAST WILL DIMINISH EARLY FRIDAY MORNING. SHOULD SEE A CLOUDY AND WINDY START TO THE DAY OTHERWISE. A TRAILING SHORTWAVE WILL PUSH ACROSS SOUTHERN WISCONSIN DURING THE AFTERNOON WHICH COULD CREATE AN ISOLATED SHOWER OVER THE NORTHERN HALF OF THE STATE. LEFT A SMALL CHANCE TO ACCOUNT FOR THIS. HIGHS RANGING FROM THE LOW 40S NORTH TO LOW 50S SOUTH. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY ISSUED AT 241 PM CDT THU APR 9 2015 PCPN TRENDS SUNDAY/SUNDAY NIGHT AND DURING THE MIDDLE OF NEXT WEEK ARE THE MAIN FCST CONCERNS. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE REGION FRIDAY NIGHT. USED A BLEND OF THE BETTER PERFORMING GUIDANCE SETS FOR MIN TEMPS...BUT WITH THE POTENTIAL FOR A LINGERING SNOW COVER OVER NC WI...HAVE BUMPED MIN TEMPS DOWN THERE. HIGH PRESSURE WILL BRING DRY CONDITIONS SATURDAY AND SATURDAY NIGHT... WITH DEVELOPING SOUTH FLOW RESULTING IN MODERATING TEMPERATURES. A COLD FRONT WILL MOVE INTO WESTERN WI ON SUNDAY AFTERNOON...THEN ACROSS THE FORECAST AREA SUNDAY EVENING. HAVE SLOWED DOWN THE ARRIVAL TIME OF SHOWERS ON SUNDAY AFTERNOON (MAINLY NC/C WI LATE IN THE DAY)...BUT WILL SPREAD HIGH CHC/LOW LIKELY POPS OVER THE ENTIRE CWA SUNDAY NIGHT. H8 LI'S SLIGHTLY BLO ZERO AND STEEP MID- LEVEL LAPSE RATES SUGGEST POTENTIAL FOR AT LEAST ISOLD TSTMS...SO HAVE INCLUDED A SLGT CHC OF TSTMS. HIGH PRESSURE AND AND ASSOCIATED DRY AND MILD CONDITIONS WILL RETURN TO WISCONSIN ON MONDAY AND TUESDAY. THE FCST BECOMES A BIT MUDDLED DURING THE MIDDLE OF THE WEEK...AS SW FLOW ALOFT DEVELOPS AND LOW PRESSURE AND AN ASSOCIATED COLD FRONT EDGE TOWARD THE WESTERN GREAT LAKES. MOST MODELS NOW KEEP TUESDAY NIGHT DRY...WITH THE ECMWF BRINGING PCPN INTO THE REGION ON WEDS...AND THE GFS HOLDING OFF UNTIL ABOUT THURSDAY. GIVEN THE UNCERTAINTY...WILL CARRY CHC POPS THROUGH THIS PERIOD. THE GOOD NEWS IS THAT ANY PCPN THAT OCCURS SHOULD FALL AS ALL RAIN...WHICH IS DEFINITELY A STEP IN THE RIGHT DIRECTION. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 929 PM CDT THU APR 9 2015 MAY NOT NEED TO CARRY THUNDER IN THE 06Z TAFS...WL MAKE AN ISSUANCE TIME DECIDISON ON THAT. OTHERWISE...VERY POOR FLIGHT CONDITIONS DURING THE FIRST PORTION OF THE TAF PERIOD WL GRADUALLY IMPROVE FRIDAY AS THE CYCLONE PULLS AWAY FM THE REGION. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 10 AM CDT FRIDAY FOR WIZ011-012. WINTER WEATHER ADVISORY UNTIL 10 AM CDT FRIDAY FOR WIZ019. WINTER WEATHER ADVISORY UNTIL 10 AM CDT FRIDAY FOR WIZ018. WINTER STORM WARNING UNTIL 10 AM CDT FRIDAY FOR WIZ005-010. && UPDATE.........SKOWRONSKI SHORT TERM.....MPC LONG TERM......KIECKBUSCH AVIATION.......SKOWRONSKI
Hazardous weather outlook, Apr 9, 3:01 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 301 PM CDT THU APR 9 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 301 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED AT TIMES ACROSS PARTS OF CENTRAL... NORTHEAST AND EAST CENTRAL WISCONSIN THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE HEAVY RAIN AND SMALL HAIL. RAIN WILL CHANGE TO SLEET AND SNOW ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN DURING THE LATE EVENING AND OVERNIGHT HOURS. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ACROSS THIS REGION BY EARLY FRIDAY MORNING...THOUGH A NARROW BAND OF HIGHER ACCUMULATIONS IS POSSIBLE. THERE IS ALSO SOME POTENTIAL FOR SOME SIGNIFICANT SLEET ACCUMULATIONS. TRAVEL CONDITIONS WILL BECOME HAZARDOUS ACROSS THE REGION TONIGHT INTO EARLY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH CENTRAL AND CENTRAL WISCONSIN LATE SUNDAY AFTERNOON...AND OVER THE ENTIRE FORECAST AREA SUNDAY EVENING. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY REPORTS OF SNOW AND SLEET ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-102000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 301 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS AND DENSE FOG WILL POSE A HAZARD TO MARINERS IN THE NEARSHORE WATERS THIS EVENING. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE ALSO POSSIBLE LATE TONIGHT DUE TO STRONG NORTHWEST WINDS AND INCREASING WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH MIDDAY FRIDAY DUE TO GUSTY NORTHWEST WINDS AND LARGE WAVES. INCREASING SOUTH WINDS AND BUILDING WAVES WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT ON SUNDAY AND SUNDAY EVENING. MPC/TSK
In the hours before
Special weather statement, Apr 9, 6:58 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 658 PM CDT THU APR 9 2015 WIZ049-050-100100- CALUMET-MANITOWOC- 658 PM CDT THU APR 9 2015 ...THUNDERSTORMS HEADED FOR EAST-CENTRAL WISCONSIN... AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS 44 MILES SOUTHWEST OF MANITOWOC...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL...BRIEF WIND GUSTS OF 30 TO 40 MPH...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... QUINNEY... JERICHO... BROTHERTOWN... KLOTEN... BRANT... STOCKBRIDGE... ST ANNA... NEW HOLSTEIN... KIEL... CHILTON... CHARLESBURG... LOUIS CORNERS... STEINTHAL... KILLSNAKE WILDLIFE AREA... MEGGERS... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORMS HAVE PASSED. SKOWRONSKI
Special weather statement, Apr 9, 8:02 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 802 PM CDT THU APR 9 2015 WIZ050-100130- MANITOWOC- 802 PM CDT THU APR 9 2015 ...STRONG THUNDERSTORM TO MOVE THROUGH EASTERN MANITOWOC COUNTY... AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF MANITOWOC...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MANITOWOC BY 815 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SKOWRONSKI
Local storm report, Apr 9, 8:33 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
833 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL CLEVELAND 43.91N 87.75W
04/09/2015 M0.50 INCH MANITOWOC WI TRAINED SPOTTER
GROUND MOSTLY COVERED BY MARBLE SIZED HAIL. HEAVY RAIN
ALSO REPORTED WITH MINOR STREET FLOODING.
&&
EBNearby
Winter Storm Warnings in Wisconsin, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.